MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION REEF TA; TA REMOVAL TOOL

SEASPINE ORTHOPEDICS CORPORATION REEF TA; TA REMOVAL TOOL
Model Number TA2-005002
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Dural Tear (1417)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During a surgery that took place on (b)(6) 2025, the surgeon was attempting to insert a trial into the patient using the reef ta inserter and upon malleting the trial into the disc space, it unexpectedly dislodged and moved into the dura.The surgeon was able to retrieve the trial using curettes and other instruments, but the ta removal tool was not effective as it could not securely grip the back of the trial.After the dural tear, the surgeon attempted to load another trial, however, the surgeon was able to detach it by hand, indicating a potential issue with the locking mechanism.This issue caused a one hour delay while the surgeon had to repair the dura.Customer confirms the surgeon followed the appropriate surgical technique for locking the trial on the inserter and that the patient is doing well after the surgery.
 
Additional Manufacturer Narrative
H3: instrument has been returned, but outcome of the investigation is still pending.Review of labeling: intraoperative warnings: bending, disassembly, or fracture of implant and components.Dural leak requiring surgical repair.
 
Additional Manufacturer Narrative
Update to h3: device evaluated by manufacturer changed to "yes".Investigation conclusion: functional testing with the ta2-005002 removal tool and the trial indicated the instrument to be fully functional and able to attach to trial.Reported failure was unable to be confirmed.Root cause: the removal tool was found to be fully functional and able to grab trials.It is possible grabbing tip may not have been fully extended and therefore not able to expand to grab trial, or final position of trial may not have been aligned with surgical area to allow removal tool to securely grab feature.

Brand Name
REEF TA
Common Device Name
TA REMOVAL TOOL
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
danielle nelson-archer
5770 armada dr.
carlsbad, CA 92008
MDR Report Key21702148
Report Number3012120772-2025-00018
Device Sequence Number21365000
Product Code LXH
UDI-Device Identifier10889981318406
UDI-Public10889981318406
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K241466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTA2-005002
Device Catalogue NumberTA2-005002
Device Lot NumberWT36751A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown